Drug-induced hypersensitivity syndrome in a premature infant


Yigit Ş., Korkmaz A., Sekerel B. E.

PEDIATRIC DERMATOLOGY, vol.22, no.1, pp.71-74, 2005 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 1
  • Publication Date: 2005
  • Doi Number: 10.1111/j.1525-1470.2005.22116.x
  • Journal Name: PEDIATRIC DERMATOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.71-74
  • Hacettepe University Affiliated: Yes

Abstract

Fever, skin reactions, and limb edema because of drug-induced hypersensitivity have been reported in children because of various drugs, mainly aromatic antiepileptic drugs such as phenytoin, phenobarbital, carbamazepin, and primidone. The skin reactions differ in severity and range from mild maculopapular erythema to exfoliative dermatitis. They have been described in older children but have not been reported in newborn infants. We report a premature newborn infant who developed fever, skin reactions, and edema because of phenytoin while receiving anticonvulsant therapy.